I have been on neurontin, 3600mg per day for the past 3 years for the severe burning, stinging, and prickly nerve pain caused by Chiari 1. In the past couple of months i have started having break through stinging and understand that with Chiari 1 eventually it can stop working and surgery would then be necessary. I have heard that people are now being put on as much as 4800mg a day for this and similar conditions. Is this becoming a common practice or is this an unusual amount? Also I have been told that pain medications such as oxycoden and narco can over long term use cause the similar stinging sensation is this correct? Neurontin has worked well for me, I have not experienced any side effects except feeling tired but its worth it! I was started at 100mg then worked up to 2400mg, when this failed i was increased to 3600mg, hoping the 4800mg is safe as this is making my Chiari 1 manageable and delaying brain surgery!
4800 mg of neurontin has good results but the incidene of side effects may increase.You should consult your neurologist before increasing the dose.
• The side effects of oxycodone include-shallow breathing, slow heartbeat;
• seizure (convulsions);
• cold, clammy skin;
• severe weakness or dizziness; or
• feeling light-headed, fainting.
Less serious side effects are more likely to occur, such as:
• nausea, vomiting, constipation, loss of appetite;
• dizziness, headache, tired feeling;
• dry mouth;
• sweating; or
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.